Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 74, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 24, 2014, 1:21 AM EST for Allen County, Indiana. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 1:21 AM EST (06:21 UTC)
- Expired
- Nov 24, 2014, 1:11 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
486 WGUS43 KIWX 240621 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 121 AM EST MON NOV 24 2014 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY .HEAVY RAINFALL IN EXCESS OF AN INCH AND A HALF HAS ALLOWED CREEK LEVELS TO RISE ABOVE 11 FEET EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC003-241811- /O.NEW.KIWX.FL.W.0074.141124T0621Z-141124T1811Z/ /SPYI3.1.ER.141124T0615Z.141124T0900Z.141124T1211Z.NO/ 121 AM EST MON NOV 24 2014 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SPY RUN CREEK AT SPY RUN * UNTIL THIS AFTERNOON. * AT 1 AM MONDAY THE STAGE WAS 11.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER HAS RISEN ABOVE FLOOD STAGE VERY EARLY MONDAY MORNING AND IS FORECAST TO CREST NEAR 11.2 FEET AROUND 4 AM MONDAY NOVEMBER 24. * AT 11.0 FEET...FLOOD STAGE AT FRANKE PARK, MINOR FLOODING OF PARK AREAS. && LAT...LON $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 24, 1:02 AM EST, 19 minutes earlier.
Area forecast discussion, Nov 24, 1:02 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
102 AM EST MON NOV 24 2014
.SYNOPSIS...
ISSUED AT 621 PM EST SUN NOV 23 2014
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA
TONIGHT CAUSING WIDESPREAD RAIN. THE LOW WILL MOVE NORTHEAST INTO
CANADA ON MONDAY RESULTING IN VERY WINDY AND MUCH COLDER
CONDITIONS IN OUR AREA... WITH RAIN SHOWERS CHANGING TO SNOW SHOWERS IN
THE AFTERNOON. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE MONDAY
NIGHT AND TUESDAY MORNING...MAINLY ACROSS PORTIONS OF NORTHWEST
AND NORTH CENTRAL INDIANA...AND SOUTHERN LOWER MICHIGAN. LOWS
TONIGHT WILL BE IN UPPER 40S AND LOWER 50S... WITH TEMPERATURES
FALLING INTO THE 30S ON MONDAY.
&&
.UPDATE...
ISSUED AT 936 PM EST SUN NOV 23 2014
VERY STRONG LLJ ADVANCING NE ACROSS OH THIS EVE MIXING SOME
STRONGER WINDS TO THE SFC OVER ERN PORTIONS OF THE AREA WHICH
SHOULD CONT AT TIMES OVERNIGHT. CATEGORICAL POPS WORKING OUT WELL
BUT BUMPED UP QPF EARLIER WITH 1-2" RAINFALL TOTALS EXPECTED OVER
MOST OF THE AREA. LARGE AREA OF RAIN AHEAD OF LEAD NEG TILT SHRTWV
SHOULD LIFT NORTH OF THE CWA LATE TONIGHT... BUT SHOWERS WILL FILL
IN SHORTLY THEREAFTER...ESPECIALLY WRN PORTIONS AS FRONT AND
SECONDARY CHANNELED VORT MAX CLOSER TO MAIN UPR TROF APPROACH.
TSTMS HAVE BEEN OCRG THIS EVE OVER SRN MO IN AREA OF WK
INSTABILITY AND STEEP MID LEVEL LAPSE RATES. THESE FEATURES ARE FCST
TO LIFT NE ACROSS OUR CWA MONDAY MORNING AS CDFNT MOVES
THROUGH... SO HAVE ADDED A SLIGHT CHC OF TSTMS IN THAT TIMEFRAME.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 412 PM EST SUN NOV 23 2014
AN INTENSE UPPER LEVEL TROF AND ASSOCIATED UPPER LOW WILL LIFT NORTH
ACROSS THE AREA TONIGHT AND BECOME NEGATIVELY TILTED. THE LEFT EXIT
REGION OF A VERY STRONG UPPER LEVEL JET AND A 65 KT LOW LEVEL JET
WILL HELP AID IN THE DEVELOPMENT OF PRECIPITATION AS MOISTURE FLUX
INCREASES IN THE LOW LEVELS. RAISED RAINFALL AMOUNTS TO AROUND AN
INCH BY EARLY MONDAY. UPSTREAM PRESSURE FALLS HAVE DROPPED TO 8
MB/3HR... INDICATIVE OF A WELL/DEVELOPED SYSTEM WITH STRONG WARM AIR
ADVECTION IN THE LOWER LAYERS AND DIVERGENCE/DIFFLUENCE ALOFT. AS
FOR MONDAY...WINDY CONDITIONS ARE EXPECTED AS A VERY TIGHT SURFACE
GRADIENT MOVES OVER THE AREA. MUCH COLDER AIR WILL SPREAD ACROSS THE
AREA MONDAY BEHIND THE COLD FRONT WITH FALLING TEMPERATURES THROUGH
THE DAY. PRECIPITATION WILL CHANGE TO SNOW...ALTHOUGH NO SNOWFALL
ACCUMULATIONS ARE EXPECTED MONDAY.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 412 PM EST SUN NOV 23 2014
FEW CHANGES WRT LATEST LONG TERM PD. INTENSE SHORTWAVES WITHIN
LONGWAVE TROF FIRST LIFTING NWD FROM NERN MS WITH ADDNL ENERGY
ASSOCD UPSTREAM WITH EXIT REGION OF 140-150 KT ULVL JET TO EJECT
INTO OHIO VALLEY REGION IN NEG TILT FASHION WITH MARKED/RAPID
DEEPENING OF SFC REFLECTION LIFTING NNEWD FM ERN OK TO N OF LK SUPR
BY 18 UTC MON. CONTINUE TO FAVOR TIMING OF CHANGEOVER MONDAY NIGHT
WITH LAGGED WARM TW ALOFT TRAILING WELL BEHIND SFC FNTL ZONE
PASSAGE. HIEST POPS/QPF/SNOWFALL IN NWNR CWA IN LINE WITH STRONGEST
MID LVL DEFORMATION/DEEPER MSTR WRAPPING SFC LOW. FOLLOWED BY MODEST
LES RESPONSE WITH MID/UPPER TEENS LK/8H DIFFERENTIALS TONED DOWN BY
ANEMIC SATURATION WITHIN A SHALLOW DGZ LYR. NEXT NRN STREAM WAVE
EMITTED FM ALEUTIAN VORTEX FAVORS WEAK CLIPPER SYSTEM DROPPING SEWD
THROUGH NRN PLAINS TUE NIGHT INTO WRN GRTLKS WED AFNT/EVE. MODERATE
I285K ISENT UPGLIDE THOUGH WITH INITIAL MSTR SOURCE VOID MAY TAKE A
PROLONGED PD BEFORE TOP/DOWN SATURATION OCCURS WITH ASSOCD
FEATURE...WITH HIEST POPS WED NIGHT. THEREAFTER COASTAL CYCLOGENESIS
RAMPS LENDING TO WHITHER OF GRTLKS SYSTEM...PER MOST MODEL CONSENSUS
SANS GFSX. AGAIN ONLY A MODEST LES RESPONSE ANTICIPATED THU/THU
NIGHT AND PERHAPS AGAIN ABOUT SAT WITH LOW CONFIDENCE/WEAK
TRANSITORY SYSTEM PSBL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1253 AM EST MON NOV 24 2014
IFR CIGS...WITH SOME TEMPORARY IMPROVEMENTS TO LOWER END MVFR ARE
EXPECTED FOR THE REMAINDER OF THE OVERNIGHT HOURS AS LOW LEVEL
WARM FRONT SURGES NORTHWARD ACROSS THE SOUTHERN GREAT LAKES
REGION. RAIN COVERAGE SHOULD TAPER OFF OVERNIGHT AS STRONGEST LEAD
THETAE ADVECTION FORCING AND INITIAL SHORTWAVE LIFT NORTHWARD.
BREAKS IN PRECIP WILL BE SHORT-LIVED HOWEVER AS LARGER SCALE UPPER
TROUGH DIGS ACROSS THE MID MS RIVER VALLEY. RELATIVELY UNSTABLE
CONDITIONS ALONG AND JUST BEHIND SFC FRONT MAY EVEN YIELD AN ISOLD
THUNDER THREAT BUT WILL HOLD OFF MENTION FOR TERMINAL FORECASTS
WITH EXPECTED VERY ISOLATED NATURE. BIGGER STORY WILL BE VERY
WINDY CONDITIONS THIS PERIOD...BEGINNING IN THE 14Z TIMEFRAME.
EVEN IN ADVANCE OF THE FRONT...INCREASED MIXING IN THE MORNING MAY
SUPPORT SOUTHWEST GUSTS AROUND 40 KNOTS AT KFWA...WITH STRONGER
WINDS AT KSBN PERHAPS MORE DELAYED UNTIL ACTUAL WIND SHIFT AROUND
15Z WHEN GUSTS TO 35 KNOTS WILL BE POSSIBLE. SCATTERED SNOW
SHOWERS ARE POSSIBLE MONDAY AFTERNOON INTO MONDAY EVENING...WITH
THE POTENTIAL OF A DUSTING OF ACCUMULATION AT KSBN. WINDS SHOULD
SLOWLY SUBSIDE MONDAY EVENING BUT WILL REMAIN GUSTY TO AROUND 30
KNOTS AT LEAST THROUGH EARLY EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 9 AM EST /8 AM CST/ THIS MORNING TO 7 PM EST
/6 PM CST/ THIS EVENING FOR INZ003>009-012>018-020-022>027-
032>034.
MI...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR MIZ077>081.
OH...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING FROM 9 AM THIS MORNING TO 1 AM EST TUESDAY FOR
LMZ043-046.
&&
UPDATE...JT
SYNOPSIS...MARSILI/NG/JT
SHORT TERM...SKIPPER
LONG TERM...MURPHY
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 23, 7:12 PM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EST SUN NOV 23 2014 INZ003-004-MIZ077-078-250015- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 712 PM EST SUN NOV 23 2014 /612 PM CST SUN NOV 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS ARE EXPECTED MONDAY WITH GUSTS AROUND 45 MPH. RAIN WILL CHANGE OVER TO SNOW SHOWERS MONDAY AFTERNOON AND CONTINUE INTO EARLY TUESDAY. LIGHT SNOW ACCUMULATIONS MAY RESULT IN HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-250015- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 712 PM EST SUN NOV 23 2014 /612 PM CST SUN NOV 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS ARE EXPECTED MONDAY WITH GUSTS AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 712 PM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING IS IN EFFECT FOR MONDAY AND MONDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TUESDAY AND TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 5:42 AM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 41 hr |
| Nov 24, 10:33 AM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Grant and 8 more | 8 hr |
| Nov 24, 11:46 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 34 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.